Alert archive / Indiana / Freeze Warnings in 2012
Freeze Warning 10, NWS Indianapolis, IN
NWS Indianapolis, IN issued this freeze warning at Oct 27, 2012, 2:37 PM EDT for 12 counties in Indiana. It took effect at Oct 28, 2012, 3:00 AM EDT. It was in force for 16 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Oct 27, 2012, 2:37 PM EDT (18:37 UTC)
- In effect from
- Oct 28, 2012, 3:00 AM EDT
- Expired
- Oct 28, 2012, 3:16 AM EDT
- In force
- 16 min
- Issued by
- NWS Indianapolis, IN
Counties Bartholomew County, IN, Brown County, IN, Daviess County, IN, Decatur County, IN, Greene County, IN, Jackson County, IN, Jennings County, IN, Knox County, IN, Lawrence County, IN, Martin County, IN, Monroe County, IN, Sullivan County, IN
The radar
The Indianapolis radar (KIND), 82 km from the middle of the area, began a volume at 18:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 6.6 hours before the alert went out and 222 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 918 m above ground
- 0-6 km bulk shear
- 45 kt
- 0-1 km storm-relative helicity
- -34 m²/s²
- 0-3 km storm-relative helicity
- 25 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
467 WWUS73 KIND 271837 NPWIND URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE INDIANAPOLIS IN 237 PM EDT SAT OCT 27 2012 ...FREEZE WARNING IN EFFECT FROM 3 AM TO 9 AM EDT SUNDAY... .MOSTLY CLEAR SKIES ALONG WITH NORTH WINDS 5 TO 10 MPH WILL ALLOW TEMPERATURES TO FALL TO FREEZING OR BELOW TOWARDS DAYBREAK SUNDAY. INZ060>065-067>072-280245- /O.NEW.KIND.FZ.W.0010.121028T0700Z-121028T1300Z/ SULLIVAN-GREENE-MONROE-BROWN-BARTHOLOMEW-DECATUR-KNOX-DAVIESS- MARTIN-LAWRENCE-JACKSON-JENNINGS- INCLUDING THE CITIES OF...BLOOMINGTON...COLUMBUS...VINCENNES... BEDFORD...SEYMOUR 237 PM EDT SAT OCT 27 2012 ...FREEZE WARNING IN EFFECT FROM 3 AM TO 9 AM EDT SUNDAY... THE NATIONAL WEATHER SERVICE IN INDIANAPOLIS HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM 3 AM TO 9 AM EDT SUNDAY. * TEMPERATURE...FREEZING TEMPERATURES * IMPACTS...CROPS AND SENSITIVE VEGETATION COULD BE KILLED PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ KOCH
2 follow-up statements
664 WWUS73 KIND 280152 NPWIND URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE INDIANAPOLIS IN 952 PM EDT SAT OCT 27 2012 ...FREEZE WARNING IN EFFECT FROM 3 AM TO 9 AM EDT SUNDAY... .MOSTLY CLEAR TO PARTLY CLOUDY SKIES ALONG WITH NORTH WINDS 5 TO 10 MPH WILL ALLOW TEMPERATURES TO FALL TO NEAR FREEZING TOWARDS DAYBREAK SUNDAY. INZ060>065-067>072-281000- /O.CON.KIND.FZ.W.0010.121028T0700Z-121028T1300Z/ SULLIVAN-GREENE-MONROE-BROWN-BARTHOLOMEW-DECATUR-KNOX-DAVIESS- MARTIN-LAWRENCE-JACKSON-JENNINGS- INCLUDING THE CITIES OF...BLOOMINGTON...COLUMBUS...VINCENNES... BEDFORD...SEYMOUR 952 PM EDT SAT OCT 27 2012 ...FREEZE WARNING REMAINS IN EFFECT FROM 3 AM TO 9 AM EDT SUNDAY... A FREEZE WARNING REMAINS IN EFFECT FROM 3 AM TO 9 AM EDT SUNDAY. * TEMPERATURE...NEAR FREEZING TEMPERATURES * IMPACTS...CROPS AND SENSITIVE VEGETATION COULD BE KILLED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ RYAN
325 WWUS73 KIND 280716 NPWIND URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE INDIANAPOLIS IN 316 AM EDT SUN OCT 28 2012 ...FREEZE WARNING CANCELLED... INZ060>065-067>072-280830- /O.CAN.KIND.FZ.W.0010.000000T0000Z-121028T1300Z/ SULLIVAN-GREENE-MONROE-BROWN-BARTHOLOMEW-DECATUR-KNOX-DAVIESS- MARTIN-LAWRENCE-JACKSON-JENNINGS- INCLUDING THE CITIES OF...BLOOMINGTON...COLUMBUS...VINCENNES... BEDFORD...SEYMOUR 316 AM EDT SUN OCT 28 2012 ...FREEZE WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN INDIANAPOLIS HAS CANCELLED THE FREEZE WARNING. $$
What forecasters said that day
The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Indianapolis, IN wrote its last area forecast discussion before this freeze warning went out at Oct 27, 2:27 PM EDT, 10 minutes earlier.
Area forecast discussion, Oct 27, 2:27 PM EDT, 10 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE INDIANAPOLIS IN 227 PM EDT SAT OCT 27 2012 .UPDATE... THE SYNOPSIS...NEAR TERM AND SHORT TERM SECTIONS HAVE BEEN UPDATED BELOW && .SYNOPSIS... ISSUED AT 227 PM EDT SAT OCT 27 2012 TEMPERATURES WILL REMAIN WELL BELOW NORMAL OVER THE NEXT WEEK WITH HIGH PRESSURE ACROSS THE MISSISSIPPI VALLEY ALLOWING COLD CANADIAN AIR TO CONTINUE TO INFILTRATE THE OHIO VALLEY. MEANWHILE...IT WILL ALSO BE DRY UNTIL TUESDAY WHEN SANDY WILL BRING A CHANCE OF SHOWERS TO EASTERN PARTS OF CENTRAL INDIANA. SANDY WILL THEN LIFT NORTHEAST LATER IN THE WEEK WHICH WILL BRING DRY WEATHER BACK TO ALL OF CENTRAL INDIANA. AFTERNOON HIGHS WILL ONLY BE IN THE 50S AND 40S...WHILE OVERNIGHT LOWS WILL MOSTLY BE IN THE 30S. A FREEZE LOOKS LIKE A GOOD BET TONIGHT AND SUNDAY NIGHT AT MOST LOCALES. && .NEAR TERM /TONIGHT/... ISSUED AT 227 PM EDT SAT OCT 27 2012 THE MAIN FOCUS TONIGHT WILL BE ON TEMPERATURES AS SURFACE HIGH PRESSURE FROM THE UPPER MIDWEST TO THE SOUTHERN PLAINS ALLOWS COLD ADVECTION TO CONTINUE ACROSS CENTRAL INDIANA. MODELS ARE IN GOOD AGREEMENT ON BRINGING IN ONLY HIGH CLOUDS TONIGHT AHEAD OF AN APPROACHING UPPER TROUGH. NORTH WINDS 5 TO 10 KNOTS OVERNIGHT WILL CONTINUE TO BRING COLDER AIR IN. 850 MILLIBAR TEMPERATURES DROP SOME 3 DEGREES CELSIUS FROM THE THIS MORNING TO -1 TO -3 DEGREES BY 12Z SUNDAY. THIS SHOULD ALLOW TEMPERATURES TO BE COLDER THAN THEY WERE LAST NIGHT. SOME COOP STATIONS NEAR LAFAYETTE FELL TO FREEZING OR BELOW LAST NIGHT AS IT CLEARED...WHILE A BICKNELL COOP STATION IN KNOX COUNTY FELL TO 34. SO...EXPECT MOST RURAL AREAS TO FALL TO OR BELOW FREEZING TONIGHT. THUS...WILL ISSUE A FREEZE WARNING OVERNIGHT FOR OUR TWO SOUTHERN TIER COUNTIES...WHERE THEY HAVE YET TO SEE A HARD FREEZE. THE 12Z NAM12 SURFACE TEMPERATURES LOOK PRETTY GOOD WITH A FEW TWEAKS. THIS TRANSLATES A DEGREE OR TWO COLDER THAN THE 12Z GFS MOS. && .SHORT TERM /SUNDAY THROUGH TUESDAY/... ISSUED AT 227 PM EDT SAT OCT 27 2012 THE MAIN CONCERNS WITH THE SHORT TERM WILL CONTINUE TO BE TEMPERATURES BUT ALSO WILL BE POPS LATE IN THE PERIOD ASSOCIATED WITH SANDY. MODELS CONTINUE TO HAVE SOME TIMING AND PLACEMENT ISSUES WITH THE EVOULTION OF SANDY...BUT ARE MUCH CLOSER THAN THEY WERE A DAY OR TWO AGO. THE 12Z CANADIAN AND NAM AND 00Z GEFS MEAN HAD THE ASSOCIATED SURFACE LOW THE FURTHEST NORTHWEST ACROSS NEW JERSEY AT 00Z TUESDAY...WHILE THE 12Z GFS AND 00Z ECMWF WERE SOUTHEAST OF NEW JERSEY. THE GEFS INDIVIDUAL CLUSTERING WAS STILL NOT REAL GOOD. SO...WILL GO WITH A BLEND BUT CLOSER TO THE LATEST OFFICIAL HURRICANE CENTER FORECAST THAT FAVORS THE 00Z ECMWF AND BRINGS THE REMNANTS TO SOUTH CENTRAL PENNSYLVANIA BY 00Z WEDNESDAY. AT THAT TIME...MODEL CLUSTERING IS NOT GOOD WITH THE EURO AND 12Z GFS MUCH FURTHER SOUTHEAST. THIS WOULD FAVOR KEEPING POPS OUT MONDAY NIGHT AND KEEPING CHANCE POPS ACROSS OUR EASTERN THIRD OF COUNTIES TUESDAY. MODEL SOUNDINGS SUGGEST RAIN OVER SNOW...BUT WILL HAVE TO KEEP AN EYE ON IT IN LATER RUNS. PRIOR TO THAT...EXPECT ONLY SOME SCATTERED DIURNAL CU AND HIGH CLOUDS AT BEST WITH BREEZY AFTERNOON NORTH AND NORTHWEST WINDS ESPECIALLY MONDAY AND TUESDAY WHEN THE PRESSURE GRADIENT TIGHTENS WITH THE APPROACH OF SANDY AND HIGH PRESSURE ACROSS THE MISSISSIPPI VALLEY. COULD SEE SUSTAINED WINDS TO NEAR 20 KNOTS WITH GUSTS TO NEAR 30 KNOTS BY MONDAY AND TUESDAY AFTERNOONS. ALLBLEND IS A GOOD COMPROMISE BETTER THE GFS AND NAM MOS. && .LONG TERM /TUESDAY THROUGH FRIDAY/... ISSUED AT 231 AM EDT SAT OCT 27 2012 GFS AND ECMWF DIFFER IN HANDLING OF THE STRONG LOW PRESSURE SYSTEM PUSHING INTO THE EAST COAST ON MONDAY AND TUESDAY. THE GFS TAKE A BIT PF MORE WESTERLY TRACK WHICH BRINGS SOME OF THE SYSTEMS RH FIELDS INTO EASTERN INDIANA. THE ECMWF IS FARTHER EAST AND KEEPS THINGS DRY ACROSS EAST CENTRAL INDIANA. THUS FOR NOW WILL INCLUDE SOME LOW CHC POPS IN THE CASE THE GFS TURNS OUT TO BE CORRECT...ALTHOUGH CONFIDENCE REMAINS LOW. RIDGING BUILD ACROSS THE AREA ON WEDNESDAY THROUGH FRIDAY AS THE STRONG LOW TO THE NORTHEAST SLOWLY DEPARTS. COOL NORTHERLY FLOW WILL REMAIN TO THE END OF THE NEXT WORK WEEK WITH BELOW NORMAL TEMPS. && .AVIATION /DISCUSSION FOR 18Z TAFS/... ISSUED AT 1243 PM EDT SAT OCT 27 2012 VFR THROUGH THE PERIOD. WIND GUSTS WILL CONTINUE THROUGH THE DAY AROUND 20 KTS OUT OF THE NORTH NORTHEAST. SOME SCATTERED DIURNAL CU AROUND AT KIND AND COULD GET INTO KLAF BUT SHOULD REMAIN VFR HEIGHTS AND UNLIKELY TO GO BROKEN ANYWAY. GUSTS WILL DIE OFF AROUND SUNSET AND PICK BACK UP AGAIN TOMORROW MID MORNING. && .IND WATCHES/WARNINGS/ADVISORIES...FREEZE WARNING 3 AM TO 9 EDT...INZ060>065-067>072-280245. && SYNOPSIS...MK NEAR TERM...MK SHORT TERM...MK LONG TERM....PUMA AVIATION...CP
Hazardous weather outlook, Oct 27, 4:09 AM EDT, 10 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE INDIANAPOLIS IN 409 AM EDT SAT OCT 27 2012 INZ021-028>031-035>049-051>057-060>065-067>072-280815- CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY- BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-VERMILLION-PARKE- PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-VIGO-CLAY-OWEN-MORGAN- JOHNSON-SHELBY-RUSH-SULLIVAN-GREENE-MONROE-BROWN-BARTHOLOMEW- DECATUR-KNOX-DAVIESS-MARTIN-LAWRENCE-JACKSON-JENNINGS- 409 AM EDT SAT OCT 27 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA. .DAY ONE...TODAY AND TONIGHT. OUTLOOK: NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. HAZARDS: NONE. TIMING: NONE. DISCUSSION: COLD AND DRY AIRMASS HAS MOVED INTO THE AREA IN THE WAKE OF A COLD FRONT. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. OUTLOOK: NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. DISCUSSION: HIGH PRESSURE WILL PROVIDE DRY AND COLD WEATHER INTO EARLY NEXT WEEK. MOISTURE ON THE FRINGES OF A SYSTEM OVER THE EAST COAST MAY PRODUCE RAIN SHOWERS ON TUESDAY AND WEDNESDAY MAINLY OVER THE EASTERN HALF OF CENTRAL INDIANA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL LOWERCASE)
Nearby
Freeze Warnings in Indiana, 2012Every freeze warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.